Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 45, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2004, 9:20 PM CDT for Williams County, North Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 9:20 PM CDT (02:20 UTC)
- Expired
- Jun 6, 2004, 9:50 PM CDT
- In force
- 30 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 070220
SVRISN
NDC105-070250-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILLISTON ND
919 PM CDT SUN JUN 6 2004
THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WILLIAMS COUNTY IN NORTHWESTERN NORTH DAKOTA
* UNTIL 950 PM CDT
* AT 915 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 16 MILES NORTHEAST OF WILLISTON OR 4 MILES NORTHWEST
OF EPPING... MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EPPING AT 922 PM CDT
WHEELOCK AT 930 PM CDT
RAY AT 945 PM CDT
THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS.
LAT...LON 4863 10403 4803 10403 4803 10385 4813 10372
4815 10290 4863 10290
$$
PERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:00 PM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jun 6, 3:00 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN JUN 6 2004 .SHORT TERM... ANTICIPATE CONVECTION TO FIRE SHORTLY ON LINE OF CU FORMING ALONG NORTH DAKOTA AND MONTANA BORDER. AMS STILL WEAKLY CAPPED BUT BAMEX...PROGGD SOUNDINGS AND MODELS ALL INDICATE CAP WILL BE BROKEN SOMETIME LATE AFTERNOON AS TEMPS APPROACH 90F WEST. WATCH POSSIBLE WITHIN THE NEXT TWO HOURS. MODELS IN GOOD AGREEMENT AGAIN. MID LEVEL LOW MOVING ONSHORE PACIFIC NORTHWEST SPLITS AS ONE PIECE OF ENERGY CUTSOFF OVER PAC NW AND FIRST PIECE MOVES NORTHEAST THROUGH SOUTH CENTRAL CANADA. CWA IN SW THEN W THEN SW FLOW THROUGH PERIOD. AS FIRST LOW MOVES EAST THROUGH NORTHERN PLAINS TONIGHT...WESTERN DAKOTA WILL BE UNTIL INFLUENCE OF COOLER AND DRIER HIGH PRESSURE BUILDING SOUTH FROM CANADA WITH BOUNDARY SOUTH OF STATE. CUTOFF LOW WASH COAST EJECTS LATE IN SHORTERM PERIODS WITH NEXT SIGNIFICANT SYSTEM APPROACHING NORTHERN PLAINS LATE THURSDAY AND FRIDAY. .LONG TERM... GFS CONTINUES TO BRING BEST CHANCE FOR PRECIP THURSDAY AS H500 LOW/TROUGH LIFTS NORTHEAST THROUGH THE NORTHERN PLAINS. ALSO SURFACE LOW/TROUGH FROM MONTANA THROUGH WRN NEBRASKA LIFTS NORTHEAST THRU THE STATE. KEPT RELATIVELY HIGH POPS FOR THURSDAY. CYCLONIC FLOW ALOFT CONTINUES THRU SATURDAY...BUT TOOK POPS OUT TO BLEND WITH SURROUNDING OFFICES. SINCE SURFACE HIGH PUSHING IN BY SATURDAY AGREED TO TAKE IT OUT. KEPT SUNDAY DRY FOR NOW WITH WEAK SURFACE HIGH. BUT...LATER SHIFTS MAY WANT TO INCREASE POPS FOR SUNDAY NIGHT OR MONDAY AS 50H TROF SWINGS THRU 00Z TUESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING CONTINUES FOR JAMES RIVER NEAR LUDDEN. && HW/JV
Hazardous weather outlook, Jun 6, 5:37 AM CDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 537 AM CDT SUN JUN 6 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071037- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 537 AM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOPE IN WESTERN NORTH DAKOTA THIS AFTERNOON THEN MOVE ACROSS THE STATE TONIGHT. SOUTHEAST SURFACE WINDS AND A LOW LEVEL JET AHEAD OF A TROUGH IN EASTERN MONTANA WILL INCREASE THE MOISTURE AND INSTABILITY THIS AFTERNOON. SOME THUNDERSTORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jun 6, 8:44 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
844 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL BERGEN 48.00N 100.72W
06/06/2004 1.00 INCH MCHENRY ND LAW ENFORCEMENT
&&
VJRSpecial weather statement, Jun 6, 8:52 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 852 PM CDT SUN JUN 6 2004 NDZ001-002-009-010-017-018-032>034-040>046-070151- ADAMS ND-BILLINGS ND-BOWMAN ND-BURKE ND-DIVIDE ND-DUNN ND-EMMONS ND- GRANT ND-HETTINGER ND-MCKENZIE ND-MORTON ND-MOUNTRAIL ND-SIOUX ND- SLOPE ND-STARK ND-WILLIAMS ND- INCLUDING THE CITIES OF...BOWMAN...CROSBY...DICKINSON AND WILLISTON 852 PM CDT SUN JUN 6 2004 SEVERE THUNDERSTORMS HAVE MOVED FROM WESTERN TO CENTRAL NORTH DAKOTA. WATCH NUMBER 404 WHICH WAS IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA HAS BEEN REPLACED WITH WATCH NUMBER 405. THIS NEW WATCH COVERS MUCH OF CENTRAL AND NORTHEAST NORTH DAKOTA. COUNTIES WHICH ARE NO LONGER IN THE WATCH INCLUDE: DIVIDE...BURKE...WILLIAMS...MOUNTRAIL...MCKENZIE...DUNN...BILLINGS ...STARK...MORTON...SLOPE...HETTINGER...MORTON...BURLEIGH...SLOPE... BOWMAN...ADAMS...SIOUX...GRANT...MORTON AND EMMONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. HW
Local storm report, Jun 6, 8:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
858 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL BALFOUR 47.95N 100.53W
06/06/2004 1.00 INCH MCHENRY ND PUBLIC
&&
VJRLocal storm report, Jun 6, 9:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 6 W MAX 47.82N 101.42W
06/06/2004 1.00 INCH MCLEAN ND LAW ENFORCEMENT
&&
VJRLocal storm report, Jun 6, 9:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
908 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL KENMARE 48.67N 102.08W
06/06/2004 0.88 INCH WARD ND BROADCAST MEDIA
&&
VJRLocal storm report, Jun 6, 9:15 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
915 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL DRAKE 47.92N 100.38W
06/06/2004 2.00 INCH MCHENRY ND FIRE DEPT/RESCUE
&&
VJRThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:03 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 27 min |
| Jun 6, 7:07 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 53 min |
| Jun 6, 7:19 PM CDT | Tornado Warning | BIS | McLean, Ward | 26 min |
| Jun 6, 7:46 PM CDT | Tornado Warning | BIS | McLean | 29 min |
| Jun 6, 7:47 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Renville, Ward | 58 min |
| Jun 6, 7:48 PM CDT | Tornado Warning | BIS | McLean | 27 min |
| Jun 6, 7:50 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 55 min |
| Jun 6, 7:58 PM CDT | Tornado Warning | BIS | Ward | 32 min |
| Jun 6, 8:18 PM CDT | Tornado Warning | BIS | McLean | 27 min |
| Jun 6, 8:21 PM CDT | Tornado Warning | BIS | McLean | 24 min |
| Jun 6, 8:43 PM CDT | Tornado Warning | BIS | Sheridan | 32 min |
| Jun 6, 8:45 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 60 min |
| Jun 6, 8:48 PM CDT | Tornado Warning | BIS | McLean | 27 min |
| Jun 6, 8:56 PM CDT | Tornado Warning | BIS | McHenry | 34 min |
| Jun 6, 9:04 PM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 56 min |
| Jun 6, 9:16 PM CDT | Tornado Warning | BIS | Sheridan, Wells | 44 min |
| Jun 6, 9:24 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 51 min |
| Jun 6, 9:26 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| Jun 6, 9:35 PM CDT | Tornado Warning | BIS | Bottineau, Renville | 25 min |
| Jun 6, 9:45 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 60 min |
| Jun 6, 9:59 PM CDT | Tornado Warning | BIS | Bottineau | 46 min |
| Jun 6, 10:04 PM CDT | Tornado Warning | BIS | Wells | 41 min |
| Jun 6, 10:25 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 65 min |
| Jun 6, 10:34 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 61 min |
| Jun 6, 10:48 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 57 min |
| Jun 6, 10:50 PM CDT | Tornado Warning | BIS | McHenry, Ward | 25 min |
| Jun 6, 11:16 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 14 min |
| Jun 6, 11:17 PM CDT | Tornado Warning | BIS | McHenry | 43 min |
| Jun 6, 11:21 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 24 min |
| Jun 6, 11:48 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 42 min |
| Jun 7, 1:26 AM CDT | Severe Thunderstorm Warning | BIS | Rolette | 49 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.